MAUDE Adverse Event Report: STRYKER GMBH DRILL SLEEVE, LOCKING 3.1MM, SHORT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH DRILL SLEEVE, LOCKING 3.1MM, SHORT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 705004
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: when orif procedure for the distal tibia was performed, and after temporarily fixing the plate with k wire, drilling was done using a drill sleeve short.But the drill did not come off and removed together with the drill sleeve.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: section d4 (lot #).The reported event could be confirmed, since the device was returned for evaluation and matches the reported failure mode.Device inspection revealed the following: the received drill and drill sleeve were received in a stuck state.Both were having signs of intense and frequent usage they both couldn¿t be dis-assembled.This gives a first indication that most likely a metal debris or bone residue is clogged inside the cannulation.Circular scratch marks were observed on the shaft of the drill just above the flutes.It resembles a pattern as if it was passed through the sleeve with a significant debris inside the cannulation.Drill flutes were also found significantly damaged, possibly due to a restricted movement of drill due to jamming.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Since the devices could not be dis-assembled, it was not possible to determine the exact root cause of the complaint.However, visual evidence indicates towards a potential clogging of the cannulation by metal debris generated inside due to a long and intense usage (manufactured in 2015).The device was manufactured in dec 2015.As the device had been in use for approx.4 years, we pre-suppose that it had fulfilled its tasks in former surgeries as intended without any reported failure before.If any further information is provided, the complaint report will be updated.

Brand Name
DRILL SLEEVE, LOCKING 3.1MM, SHORT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key10158386
Report Number0008031020-2020-01700
Device Sequence Number2823740
Product Code LXH
UDI-Device Identifier07613327083606
UDI-Public07613327083606
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number705004
Device Catalogue Number705004
Device Lot NumberK051BD6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2020
Initial Date Received by Manufacturer 05/21/2020
Supplement Date Received by Manufacturer07/10/2020
Initial Report FDA Received Date06/16/2020
Supplement Report FDA Received Date08/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1